The Hamilton-Jacobi equation revisited

Babu Joseph, K. ; Mukunda, N. (1975) The Hamilton-Jacobi equation revisited Pramana - Journal of Physics, 4 (1). pp. 1-18. ISSN 0304-4289

PDF - Publisher Version

Official URL:

Related URL:


A new analysis of the nature of the solutions of the Hamilton-Jacobi equation of classical dynamics is presented based on Caratheodory's theorem concerning canonical transformations. The special role of a principal set of solutions is stressed, and the existence of analogous results in quantum mechanics is outlined.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Mechanics; Classical; Hamilton-Jacobi Theory
ID Code:78438
Deposited On:20 Jan 2012 04:08
Last Modified:18 May 2016 21:15

Repository Staff Only: item control page